MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC INFINITY ACUTE CARE SYSTEM (M540); PHYSIOLOGIC MONITORING SYSTEM

DRAEGER MEDICAL SYSTEMS, INC INFINITY ACUTE CARE SYSTEM (M540); PHYSIOLOGIC MONITORING SYSTEM
Catalog Number MS26372
Medical Device Problem Codes Disconnection (1171); Connection Problem (2900); Intermittent Communication Failure (4038)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that a c500 and m540 disconnected, resulting in the users to swap out the m540 to continue patient treatment.The patient was in or 4 undergoing electro-surgery at the time.The cockpit displayed "disconnected from m540" the user pulled the m540 powered off and back on and moved it to another room and it continued to display disconnected from m540.The user then powered the unit off and back on and the unit connected.No adverse patient impact or death was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Review of the logs provided showed that the timing between m540 and cockpit was not aligned.A signature entry following the timing discrepancy was identified (i2c [inter-integrated circuit] master communication error).When this communication error occurs, the cockpit attempts to correct the issue and in the cases it cannot, as a result, the cockpit closes all communications to the m540.When this occurs, the m540 maintains monitoring capability as intended as a stand-alone patient monitor.Notably, discharging the patient from the m540 resolves the issue, re-establishes connection and the patient can be reassigned to the monitor.Attempts to reproduce the disconnect issue at draeger have been unsuccessful in a simulated clinical test setup.Hardware testing was performed including a radio frequency (rf) immunity test on a customer returned system with focus on radio frequency identification (rfid) frequencies and applications.This was performed as it had been observed that systems with a capsule rf card reader nearby had disconnected.This testing was performed at a certified test lab (reference jira case thorsw-59158).The disconnect issue could not be reproduced.Additionally, a comparative study of the m540 i2c bus timing was made on a known good m540 unit as compared to an m540 unit which was returned from the field with a report of a cockpit disconnect.No anomalies were identified.Based on draeger investigation, the following causes of the m540 disconnects were excluded iacs/m540 hardware defects: no returned device malfunctions were identified, use of non-medical grade power cords, iacs/m540s being plugged in through the apollo anesthesia power strip instead directly to the ac wall outlet - this was assessed to isolate the iacs power source and exclude any power quality/degradation factors from obtaining power through the apollo workstation's power strip or impacts from other devices connected to the strip.(e.G., ac wall outlet to apollo workstation power supply to iacs power supply to m500 docking station and cockpit), compatibility of the m500 firmware in the iacs systems (vg4.2 compatible with firmware versions 4.0 or 4.4), emi (electromagnetic interference) from sources in environment, potential electrical interference from the site power line coming in, site patient profiles in use during disconnections were tested during attempts to recreate the issue at draeger.After extensive investigation where no device malfunctions were identified and the above external factors were excluded, specific root cause cannot be definitively established beyond the potential for an environmental anomaly localized to these operating rooms/sites.Though the specific root cause cannot be determined, based on this investigation, draeger has identified an opportunity to develop software code changes that are intended to prevent the cockpit from disconnecting due to timing alignment issues, regardless of the cause, for a future software release.

Brand Name
INFINITY ACUTE CARE SYSTEM (M540)
Common Device Name
PHYSIOLOGIC MONITORING SYSTEM
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC.
3135 quarry road
telford PA 18969
Manufacturer Contact
3135 quarry road
telford, PA 18969
9784828529
MDR Report Key19992699
Report Number1220063-2024-00100
Device Sequence Number6964319
Product Code MHX
UDI-Device Identifier04049098009751
UDI-Public(01)04049098009751(11)230921(93)MS26372-62
Combination Product (Y/N)N
PMA/510(K) Number
K113798
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMS26372
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/21/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown